Here’s where to find FOX59 on Comcast’s Xfinity

3 students overdose at Fort Wayne high school after ingesting ‘yellow pill’

NARCAN

FORT WAYNE, Ind. – Police say three students at a Fort Wayne high school overdosed on some sort of medication and were hospitalized Thursday.

Officers were called to North Side High School shortly before 11 a.m. When they arrived, they were escorted to a classroom, where Narcan was being administered on a male student, according to an incident report.

While medics were treating that student, school officials notified officers of another male who was found unresponsive in a different room. When they arrived, Narcan was also reportedly being administered on him.

A witness told officers that one of the students was known to have smoked marijuana. Officers then checked the student’s backpack and found a pipe and a grinder, both of which smelled of marijuana, according to a police report. He was subsequently cited for possession of drug paraphernalia.

The two students were transported to the hospital and the officers returned to work.

Later in the day, officers were called back in reference to a third overdose. When they arrived, police say medics were treating the male and he appeared coherent.

Police say administrators informed them that the students had ingested a “yellow pill” before they overdosed. It’s not clear what the pill was.

Capt. Kevin Hunter told WANE that at least one student was listed in critical condition. The other victims are expected to recover, Hunter said.

The principal sent the following letter to parents regarding the incidents:

Dear Parents/Guardians:

I am writing to let you know about a situation that occurred at school today. This morning, we had multiple students fall ill and transported to the hospital after taking an unknown pill. With the support of law enforcement, were able to determine where the students obtained the pills.

Because of student privacy laws, I cannot disclose any additional information, however, this is a good opportunity to talk with your student(s) about the dangers of ingesting unknown pills or other substances. Also, please talk to your children about the dangers of misusing prescription or over-the-counter medication. We will also reiterate these messages at school.

If you have any questions or concerns, or if you need assistance for your child, please call the school office at 467-2800.

Sincerely,

David West